Arkansas, 2016

Drought in Arkansas, November 1 to 30, 2016

November 1 to 30, 2016 · NWS SHV · 5 events in 5 counties and zones

Severe drought conditions (D2) expanded across portions of Southwest Arkansas during November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Drought conditions even deteriorated to extreme (D3) by mid-month across portions of Miller and Little River Counties, before beneficial rains fell by the final week of the month.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe drought conditions (D2) expanded across portions of Southwest Arkansas during November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Drought conditions even deteriorated to extreme (D3) by mid-month across portions of Miller and Little River Counties, before beneficial rains fell by the final week of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 10:48 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 31, 10:48 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1148 PM CDT Mon Oct 31 2016

.AVIATION...
For the 01/06z TAFs, VFR conditions will prevail initially but low
clouds and fog will begin to develop a few hours before sunrise
leading to IFR/LIFR ceilings and visibilities at most TAF sites
along and south of Interstate 20. The fog should dissipate a
couple of hours after sunrise, but ceilings will be slow to lift.
MVFR conditions may persist through 02/00z at many sites across
East Texas south of Interstate 20. In addition, isolated
convection cannot be completely ruled out across East Texas during
the afternoon hours of Tuesday, but overall rain chances are too
low to mention in the TAFs at this time.

/09/

&&

.PREV DISCUSSION... /issued 933 PM CDT Mon Oct 31 2016/

DISCUSSION...
Surface high across the southeast maintaining light southerly
flow across the region. Low-level moisture will be sufficient to
produce patchy fog across some areas south of interstate 20
overnight. Otherwise, low clouds to move into East Texas by
daybreak with mostly clear skies prevailing elsewhere. Current
forecast is on track. No updates at this time. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  86  67  83 /   0  10  10  20
MLU  56  88  61  85 /   0   0  10  10
DEQ  56  84  64  81 /   0   0  10  20
TXK  60  84  66  82 /   0  10  10  20
ELD  56  85  62  81 /   0   0  10  10
TYR  65  85  69  84 /   0  20  10  20
GGG  61  85  66  83 /   0  10  10  20
LFK  65  85  68  83 /   0  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/09
Hazardous weather outlook, Oct 31, 10:16 AM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT MON OCT 31 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011630-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1116 AM CDT MON OCT 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

12

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Miller

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Miller forecast zone
Reported by
Drought Monitor
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Drought, Little River

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Little River forecast zone
Reported by
Drought Monitor
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Drought, Sevier

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Drought Monitor
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Drought, Howard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Drought, Hempstead

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Drought Monitor
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667448, 667449, 667450, 667451, 667452.